Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2009, 2:50 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2009, 2:50 PM MDT (20:50 UTC)
- Expired
- Jun 7, 2009, 3:23 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 174 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 072050 SVRCYS NEC013-123-072145- /O.NEW.KCYS.SV.W.0032.090607T2050Z-090607T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT SUN JUN 7 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 345 PM MDT * AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANGORA...OR 21 MILES SOUTHWEST OF ALLIANCE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGORA AROUND 255 PM MDT. BONNER AROUND 320 PM MDT. RUSH LAKE AROUND 345 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4210 10294 4187 10274 4178 10318 4194 10325 TIME...MOT...LOC 2050Z 244DEG 13KT 4187 10313 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 072104 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT SUN JUN 7 2009 NEC013-123-072145- /O.CON.KCYS.SV.W.0032.000000T0000Z-090607T2145Z/ MORRILL NE-BOX BUTTE NE- 304 PM MDT SUN JUN 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTHERN BOX BUTTE AND NORTHERN MORRILL COUNTIES... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANGORA...OR 18 MILES SOUTHWEST OF ALLIANCE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BONNER AROUND 320 PM MDT. RUSH LAKE AROUND 345 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4182 10309 4195 10320 4210 10294 4187 10274 TIME...MOT...LOC 2104Z 244DEG 13KT 4189 10307 $$ RUBIN
000 WWUS55 KCYS 072123 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT SUN JUN 7 2009 NEC013-123-072133- /O.CAN.KCYS.SV.W.0032.000000T0000Z-090607T2145Z/ MORRILL NE-BOX BUTTE NE- 323 PM MDT SUN JUN 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX BUTTE AND NORTHERN MORRILL COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4182 10309 4195 10320 4210 10294 4187 10274 TIME...MOT...LOC 2123Z 244DEG 13KT 4192 10299 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:01 AM MDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jun 7, 5:01 AM MDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT SUN JUN 7 2009 .SHORT TERM...SUNDAY THROUGH TUESDAY MORNING... SOME LATE NIGHT CONVECTION AND WARNINGS WITH A COUPLE OF ONE INCH HAIL REPORTS TO START THE SHIFT. LATEST SURFACE ANALYSIS HAS COLD FRONT STRETCHING FROM CENTRAL WYOMING INTO NW KANSAS SPLITTING THE CWA. TO THE NORTHEAST OF THE FRONT LOW CLOUDS AND AREAS OF FOG ARE BEING OBSERVED AND PARTLY CLOUDY ON THE SOUTHWEST SIDE. QUESTION IS HOW MUCH FURTHER WILL THE FRONT AND COLD AIR PUSH. GUIDANCE PRODUCTS SHOW COLD AIR THROUGH THE ENTIRE CWA TODAY AND THEN A SLIGHT WARM UP MONDAY BUT WITH WELL BELOW NORMAL HIGHS EACH DAY. WITH UPPER LOW MOVING ALONG THE CANADIAN BORDER AREA WILL HAVE CYCLONIC UPPER FLOW OF WEST TO SOUTHWEST AND PRODUCE A CHANCE OF OVERRUNNING TYPE PRECIPITATION THROUGH THE END OF THE SHORT TERM. SPC HAS AREA IN GENERAL THUNDERSTORMS TODAY BUT HAVE CONCERNS WITH POSSIBLY SOME SEVERE WEATHER AGAIN LATE MONDAY. BOTTOM LINE IN THE SHORT TERM IS CLOUDY AND COOL WITH CHANCES OF PRECIPITATION. .LONG TERM...TUESDAY THROUGH SATURDAY... BELOW SEASONAL TEMPS WILL PERSIST DURING THE WEEK WITH SOME WARMING FOR THE WEEKEND. SCATTERED SHOWERS AND AFTERNOON AND EVENING TSTMS CAN BE EXPECTED EACH DAY WITH THE MORE ACTIVE DAYS AND POSSIBLY STRONG TSTMS LOOKING TO BE ON TUESDAY...FRIDAY AND SATURDAY OVER THE SOUTHEAST OR EASTERN PART OF THE CWA. EARLY ON...A COUPLE OF UNSEASONABLY COOL UPPER LOWS WILL BE MOVING ACROSS NORTHERN MT TUE AND TUESDAY NIGHT. FLOW ALOFT OVER OUR CWA BACKS TO SW ALLOWING A DECENT SHORTWAVE TROUGH TO LIFT ACROSS OUR CWA FROM THE SW. SO... THERE WILL BE A GOOD COVERAGE OF SHOWERS/TSTMS TUE AFTERNOON AND EVENING. STRONG TSTMS WILL BE A POSSIBILITY MAINLY FROM KCYS-KSNY AS NAM SHOWS GOOD INSTABILITY PULLING NORTHWARD WHILE GFS IS NOT QUITE AS BULLISH ON THIS. MODEL DIFFERENCES SHOW UP FOR THE REST OF THIS FORECAST PERIOD MAINLY DUE TO GFS TRYING TO PHASE REMAINS OF UPPER LOW OVER MT WITH ANOTHER MOVING INTO NORTHERN CA WHILE PREFERRED ECMWF KEEPS THESE SEPARATE. ECMWF SHIFTS MT UPPER LOW OUT TO THE ESE LATE WED AND WED NIGHT AND SHOWS MORE RIDGING OVER THE NORTHERN AND CENTRAL ROCKIES FOR THE WEEKEND. FOR NOW...WILL CONTINUE IDEA OF DIURNALLY TRENDED SCATTERED SHOWERS/TSTMS EACH DAY AS DESPITE BEING UNDER UPPER RIDGING THIS WEEKEND...INSTABILITY WILL INCREASE DUE TO WARMER TEMPS. && .AVIATION...LIFR CONDITIONS IN NEBRASKA PANHANDLE ON COLD SIDE OF FRONT AND AS FRONT CONTINUES TO PUSH SOUTHWEST LOW CLOUDS AND AREAS OF FOG SHOULD ROLL THROUGH ALL AERODROMES EXCEPT RAWLINS AND LARAMIE THROUGH MIDDAY TODAY AND THEN SLOWLY LIFT TO VFR CONDITIONS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM...JLH
Hazardous weather outlook, Jun 7, 6:02 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 602 AM MDT SUN JUN 7 2009 NEZ001>003-019>021-054-055-WYZ059-060-066>070-081145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 602 AM MDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WITH REDUCED VISIBILITIES WILL OCCUR THIS MORNING ALONG WITH SOME SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL PRODUCE HAIL AND HEAVY RAIN EARLY THIS MORNING AND AGAIN IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...AND AGAIN THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>065-081145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 602 AM MDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SMALL HAIL AND BRIEF WIND GUSTS TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 7, 1:40 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 1 NE ALBIN 41.43N 104.09W
06/07/2009 LARAMIE WY AMATEUR RADIO
1250 PM TORNADO 20 WSW SCOTTSBLUFF 41.76N 104.02W
06/07/2009 SCOTTS BLUFF NE LAW ENFORCEMENT
0102 PM FUNNEL CLOUD 10 SW PINE BLUFFS 41.08N 104.20W
06/07/2009 LARAMIE WY LAW ENFORCEMENT
LARAMIE COUNTY DEPUTY - FUNNEL CLOUDS 2 MILES SOUTH OF
MILE MARKER 390 ON INTERSTATE 80.
0105 PM FUNNEL CLOUD 11 SW ALBIN 41.30N 104.25W
06/07/2009 LARAMIE WY PUBLIC
FUNNEL CLOUD REPORTED BY USAF PERSONNEL NORTH OF EGBERT
MOVING EAST.
0115 PM HAIL 9 SE BURNS 41.10N 104.24W
06/07/2009 M1.50 INCH LARAMIE WY TRAINED SPOTTER
QUARTER TO PING PONG SIZED HAIL.
&&
AAHLocal storm report, Jun 7, 2:06 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 7 ENE CHEYENNE 41.18N 104.67W
06/07/2009 E1.75 INCH LARAMIE WY PUBLIC
LOTS OF DAMAGE TO HOME AND CARS.
0530 AM HAIL 10 E CHEYENNE 41.15N 104.60W
06/07/2009 E0.25 INCH LARAMIE WY DEPT OF HIGHWAYS
0538 AM HAIL 8 NE CHEYENNE 41.23N 104.68W
06/07/2009 E1.75 INCH LARAMIE WY TRAINED SPOTTER
0542 AM HAIL 9 E CHEYENNE 41.15N 104.62W
06/07/2009 E1.00 INCH LARAMIE WY PUBLIC
MOSTLY DIME TO NICKEL
&&
AAHSpecial weather statement, Jun 7, 2:18 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT SUN JUN 7 2009 NEZ003-019>021-072115- BANNER-BOX BUTTE-MORRILL-SCOTTS BLUFF- 218 PM MDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF... NORTHEASTERN BANNER...NORTHWESTERN MORRILL AND SOUTHERN BOX BUTTE COUNTIES UNTIL 315 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COYOTE ROCK...OR 11 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 7 MILES NORTH OF CHIMNEY ROCK BY 225 PM MDT. BAYARD BY 230 PM MDT. PERRIN BY 240 PM MDT. ANGORA BY 300 PM MDT. BONNER BY 310 PM MDT. 7 MILES NORTHWEST OF PETERSON LAKE AND 9 MILES NORTHWEST OF BOX LAKE BY 315 PM MDT. MELBETA...MCGREW...BAYARD...PERRIN...CHIMNEY ROCK...LAKE MINATARE AND ANGORA ARE ALSO IN THE PATH OF THIS STORM. RUBIN
Local storm report, Jun 7, 2:33 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL BAYARD 41.76N 103.32W
06/07/2009 E0.75 INCH MORRILL NE PUBLIC
&&
DDEALLocal storm report, Jun 7, 2:37 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM NON-TSTM WND DMG BAYARD 41.76N 103.32W
06/07/2009 MORRILL NE PUBLIC
3 INCH DIAMETER TREE BRANCHES BROKEN. THE PUBLIC
ESTIMATED WIND SPEED TO BE 50 TO 55 MPH.
&&
DDEALLocal storm report, Jun 7, 2:37 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG BAYARD 41.76N 103.32W
06/07/2009 MORRILL NE PUBLIC
3 INCH DIAMETER TREE BRANCHES BROKEN. THE PUBLIC
ESTIMATED WIND SPEED TO BE 50 TO 55 MPH.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 57 min |
| Jun 7, 12:15 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Jun 7, 12:51 PM MDT | Tornado Warning | CYS | Banner | 24 min |
| Jun 7, 1:00 PM MDT | Tornado Warning | CYS | Banner, Kimball | 45 min |
| Jun 7, 1:19 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 22 min |
| Jun 7, 1:24 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.